Block 13 Antipsychotic Drugs MCQ's

9 Questions | Total Attempts: 1307

SettingsSettingsSettings
Please wait...
Block 13 Antipsychotic Drugs MCQ

.


Questions and Answers
  • 1. 
    A woman, 68 years of age, presents with blunted affect; she seems indifferent to her surroundings and says that she has no sense of pleasure in life.  She complains that she hears voices and fears that she is about to be killed.  She is admitted to the acute psychiatric ward where she is given an antipsychotic –Drug A.  After treatment, her hallucinations and paranoia resolve, but she complains that she has a tremor and cannot move about quickly.   After a change in her medication to Drug B, all of her symptoms improved.  She does not need to have weekly blood tests.  Which one of the following pairs most likely corresponds to Drug A and Drug B?
    • A. 

      Fluphenazine Clozapine

    • B. 

      Haloperidol Olanzapine

    • C. 

      Risperidone Sertraline

    • D. 

      Thioridazine Clozapine

    • E. 

      Quetiapine Paroxetine

  • 2. 
    A 33 year old female was brought to hospital for acute mental status change by her husband.  He reports that she has been taking the same medication to treat symptoms of anxiety and paranoia for the past year.  On examination the woman is diaphoretic, with some rigidity of her extremities.  Her blood pressure is 198/109, Temperature 101 0. Blood analyses show grossly elevated creatine kinase.  Which of the following medications could have caused her serious condition?
    • A. 

      Clozapine

    • B. 

      Dantrolene

    • C. 

      Asenapine

    • D. 

      Quetiapine

    • E. 

      Fluphenazine

  • 3. 
    A patient presented with progressive cognitive decline, an emerging personality disorder, and chorea. He was diagnosed with a neurodegenerative disorder and his chorea was treated with phenothiazines. A CT scan showed atrophy of the head of the caudate nucleus. Which neurotransmitter is primarily involved in this disorder?
    • A. 

      5-hydroxytryptamine

    • B. 

      Acetyl choline

    • C. 

      GABA

    • D. 

      Norepinephrine

    • E. 

      Glutamate

  • 4. 
    Which would be the most likely diagnosis for this patient?
    • A. 

      Tardive dyskinesia

    • B. 

      Alzheimer’s dementia

    • C. 

      Pseudo-dementia

    • D. 

      Huntington’s disease

    • E. 

      Parkinsonism

  • 5. 
    A 35-year-old man with abnormal behavior has been diagnosed with schizophrenia. In schizophrenia, Clozapine is more effective than haloperidol against:
    • A. 

      Hallucinations

    • B. 

      Bizarre delusions

    • C. 

      Delusions

    • D. 

      Social withdrawal

  • 6. 
    A 58-year old patient was brought to the mental health clinic by his family. They said that for the past three weeks he had been hearing voices, dressing in a bizarre manner, and behaving strangely. They also mentioned that he was presently being treated for mild symptoms characteristic of early onset Parkinson’s disease. He was diagnosed with schizophrenia and was given quetiapine. What is the most likely reason for selecting this drug for this patient?
    • A. 

      It is an atypical neuroleptic which reduces the positive and negative symptoms of schizophrenia and will decrease the Parkinson’s symptoms.

    • B. 

      It blocks D2 and 5-HT2 receptors and is unlikely to exacerbate the underlying Parkinson’swhile decreasing the positive symptoms.

    • C. 

      It is an atypical neuroleptic which reduces positive and negative symptoms without exacerbating the underlying Parkinson’s disease.

    • D. 

      It blocks D2 and 5-HT2 receptors, thereby potentially exacerbating the Parkinson’s but reducing the negative symptoms of schizophrenia.

  • 7. 
    A 28-year-old U.S. marine recruit has a history of Tourette syndrome for which he has been taking haloperidol for the past six months.  He complains that he has become very restless and that his tongue is in constant motion as if he were constantly chewing gum.  Since the emergence of these symptoms, he stopped taking the drug but the symptoms persist.  Which one of the following is the most correct statement with respect to the symptoms he describes?
    • A. 

      The symptoms are consistent with haloperidol-induced akathisia and tardive dyskinesia and are due to blocked dopamine receptors.

    • B. 

      The symptoms are consistent with haloperidol-induced akathisia and tardive dyskinesia and are due to supersensitive dopamine receptors.

    • C. 

      These are haloperidol-induced exptrapyramidal symptoms and are due to dual antagonism of D2 and- 5-HT2C receptors.

    • D. 

      These are haloperidol-induced exptrapyramidal symptoms and are due to supersensitive D2 and 5-HT2C receptors.

  • 8. 
    A 17 year old male diagnosed with schizophrenia was treated with Fluphenazine. Three days later, he developed a high body temperature and lead-pipe rigidity. The appropriate treatment for this patient would be:
    • A. 

      Discontinue Fluphenazine and administer haloperidol

    • B. 

      Continue with Fluphenazine and administer an anticholinergic

    • C. 

      Continue with Fluphenazine and administer a benzodiazepine

    • D. 

      Discontinue Fluphenazine and administer dantrolene

  • 9. 
    An elderly female Dominican patient, under treatment for schizophrenia, is readmitted to hospital with a history of increasing jaundice over the past four weeks. She reports that her urine has become darker, her stools have become lighter, and her skin is itching. Blood tests show that her alkaline phosphatase and conjugated bilirubin were raised. Which of the following drugs is she most likely taking?
    • A. 

      Haloperidol

    • B. 

      Chlorpromazine

    • C. 

      Clozapine

    • D. 

      Risperidone